MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent gastrostomy tube placement.A 10.0 x40, 75cm charger balloon catheter was advanced for dilation of the tract.However, the balloon was overinflated causing it to burst circumferentially.The device was completely removed and the procedure was completed.No patient complications nor injuries were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 10.0 x40, 75cm charger balloon catheter was advanced for dilation.However, during inflation, the balloon burst circumferentially.The procedure was completed and there were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a charger device was returned for analysis, the following attributes were examined.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A full circumferential tear was identified in the balloon material.The circumferential tear was located approximately 30mm from the proximal balloon bond.The distal part of the balloon was pulled in a distal direction.An examination of the markerbands identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 14 atmospheres.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination of the shaft of the device found no issues.A visual examination found no issues or damage to the markerbands of the device.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13105904
Report Number2134265-2021-16280
Device Sequence Number4589572
Product Code FGE
UDI-Device Identifier08714729803799
UDI-Public08714729803799
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2024
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0027390893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown